Alert archive / Missouri / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 488, NWS St. Louis, MO

August 14, 2006Reynolds County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Aug 14, 2006, 3:17 PM CDT for Reynolds County, Missouri. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 14, 2006, 3:17 PM CDT (20:17 UTC)
Expired
Aug 14, 2006, 4:00 PM CDT
In force
43 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

County Reynolds County, MO

The radar

The St Louis radar (KLSX), 159 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.3 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2006-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 441 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2006-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
441 J/kg
Mixed-layer CIN
-120 J/kg
Mixed-layer LCL
1356 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
-4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 142017
SVRLSX
MOC179-142100-
/O.NEW.KLSX.SV.W.0488.060814T2017Z-060814T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
317 PM CDT MON AUG 14 2006

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  REYNOLDS COUNTY IN SOUTHEAST MISSOURI

* UNTIL 400 PM CDT

* AT 315 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
  WEST OF ELLINGTON...OR ABOUT 23 MILES WEST OF PIEDMONT...AND MOVING
  EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ELLINGTON...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3736 9119 3718 9118 3716 9076 3727 9076
      3739 9078

$$

CARNEY
2 follow-up statements
000 
WWUS53 KLSX 142040
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
338 PM CDT MON AUG 14 2006

MOC179-142100-
/O.CON.KLSX.SV.W.0488.000000T0000Z-060814T2100Z/
REYNOLDS MO-
338 PM CDT MON AUG 14 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR SOUTHERN REYNOLDS COUNTY...

AT 334 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED NEAR ELLINGTON...OR ABOUT 17 MILES NORTHWEST OF PIEDMONT.  A 
SECOND SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHEAST OF REDFORD. 
BOTH OF THESE STORMS WERE MOVING EAST AT 15 MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
REDFORD.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3731 9101 3719 9103 3716 9076 3727 9076
      3736 9077

$$

BRITT
000 
WWUS53 KLSX 142056
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
356 PM CDT MON AUG 14 2006

MOC179-142106-
/O.EXP.KLSX.SV.W.0488.000000T0000Z-060814T2100Z/
REYNOLDS MO-
356 PM CDT MON AUG 14 2006

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN REYNOLDS COUNTY
EXPIRES AT 400 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE COUNTY.

LAT...LON 3731 9101 3719 9103 3716 9076 3727 9076
      3736 9077

$$

BRITT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 1:00 PM CDT, 2 hours 17 minutes earlier.

Area forecast discussion, Aug 14, 1:00 PM CDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
100 PM CDT MON AUG 14 2006

.UPDATE...
HAVE UPDATED PUBLIC GRIDDED FORECAST FOR THIS AFTERNOON. MAIN
TEMPERATURE ADJUSTMENT WAS TO RAISE THEM FOR THE SERN HALF OF THE
FA...WHERE WIDESPREAD AROUND 90F EXPECTED...AND COUPLED WITH
DEW POINTS IN LOWER 70S...WILL PUSH HEAT INDICES CLOSE TO 100F IN
MANY SPOTS THERE. FURTHER N IN THICKER CLOUD BAND...TEMPS WILL
STRUGGLE TO CLIMB AND ONLY MADE MINOR TWEEKS THERE.

ALSO ADJUSTED PCPN CHANCES AND CLOUD FORECAST. SEE AVIATION
DISCUSSION BELOW FOR FURTHER DETAILS.

TES

&&

.DISCUSSION...
COLD FRONT BEGINNING TO MAKE ITS WAY INTO CWA EARLY THIS MORNING. AS
OF 07Z...FRONT EXTENDED FROM NWRN IL THRU NERN MO AND INTO CNTRL OK.
RWS AND TRWS HAVE DEVELOPED ALONG AND AHEAD OF BOUNDARY...MAINLY
AFFECTING NWRN HALF OF CWA.

FOR TODAY...RWS AND TRWS TO DIMINISH AS THE MORNING PROGRESSES...
THEN PICK UP AGAIN BY AFTERNOON. AS FOR PLACEMENT OF PCPN...IT WILL
DEPEND ON WHERE THE FRONT IS. BEST CHANCES IN THE MORNING...WILL OF
COURSE BE NORTH OF I-70...WHILE IN THE AFTERNOON IT WILL BE SOUTH OF
I-70. ST. LOUIS IS STUCK IN THE MIDDLE AGAIN AND COULD RECEIVE
LITTLE OR NO PCPN WITH THIS SYSTEM. WILL HAVE TO WAIT AND SEE. AS
FOR TEMPS...IT WILL DEPEND ON FRONTAL POSITION...CLOUD COVER AND
PCPN. HAVE LOW 80S NORTH TO UPPER 80S IN THE SOUTH.

BY TONIGHT...COLD FRONT TO MOVE OUT OF CWA...BRINGING PCPN CHANCES
TO AN END. STRONG NORTHERLY FLOW AND DRIER DEWPTS MOVING INTO THE
REGION WILL ALLOW TEMPS TO FALL INTO THE UPPER 50S TO LOWER 60S AS
RIDGE BUILDS IN.

DRY AND COOLER WEATHER TO PERSIST THROUGH WEDNESDAY AS LIGHT NE TO E
FLOW PERSISTS ACROSS REGION...BEFORE TEMPS WARM UP TOWARDS THE END
OF THE WORK WEEK AND INTO NEXT WEEKEND.

BYRD

&&

.AVIATION...
FOR THE 18Z TAFS...CDFNT HAS VIRTUALLY CLEARED THE ENTIRE FA NOW
PUSHING THE MAIN THUNDER THREAT SE WITH IT. HOWEVER...ANOTHER TROF
IS SLIDING SE BEHIND THE CDFNT...AND THIS IS MOVING INTO AN AREA
WITH WEAK CINH AND MAY BE ABLE TO GENERATE ENOUGH LO LEVEL
CONVERGENCE COUPLED WITH WEAKENING VORT MAX TO CREATE THREAT FOR SCT
SHRA/ISOLD TSRA THRU THE EARLY EVENING HOURS. PCPN THREAT TO THEN
RAPIDLY DIMINISH EARLY THIS EVENING.

BAND OF LOWER CLOUDS WILL SLOWLY SLIDE SE THRU THE FA TODAY...BUT
THE SUN WILL TAKE ITS TOLL...WEARING IT DOWN TO WHERE NOT MUCH MAY
MAKE IT INTO THE SRN FA...AND KSTL/KSUS TERMINALS SHOULD LARGELY AVOID
MUCH IN THE WAY OF CLOUDS BELOW 3KFT. ALL TAF SITES EXPECTED TO
CLEAR OUT BY 01/02Z AND TO REMAIN CLEAR/MOSTLY CLEAR FOR THE
REMAINDER OF THE VALID TAF PERIOD.

WITH MIN TEMPS IN THE LOWER 60S EXPECTED...AND MO RIVER TEMPS IN
THE LOW-MID 80S...SHOULD SEE HEIGHTENED CHANCE FOR RIVER/STEAM FOG
LATE TONIGHT...NOTABLY FOR THE KSUS TERMINAL. SYNOPTIC WINDS
AREN/T PERFECT...BUT NOT BAD EITHER...AND HAVE PLACED IN IFR BCFG
INTO THE TAF FORECAST.

OTHERWISE...LOOK FOR NW-N SFC WINDS TO DIMINISH TO 5KTS OR LESS
THIS EVENING WITH ONLY A SLIGHT RECOVERY EXPECTED UNDER A MODEST
CU FIELD ON TUESDAY.

TES

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Aug 14, 12:45 PM CDT, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1245 PM CDT MON AUG 14 2006

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-151200-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY-
CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-
IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-
MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-
MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-
SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS-
ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL-
1245 PM CDT MON AUG 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS THROUGH EARLY THIS EVENING...MAINLY
SOUTH AND EAST OF METROPOLITAN ST LOUIS. A FEW OF THESE STORMS MAY
PRODUCE GUSTY WINDS AND SMALL HAIL. HOWEVER...NO SEVERE WEATHER
IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE FOR THUNDERSTORMS ON FRIDAY NIGHT AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

TES

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 2:31 PM CDTSevere Thunderstorm WarningLSXSainte Genevieve44 min
Aug 14, 4:37 PM CDTSevere Thunderstorm WarningLSXWashington38 min
Aug 14, 5:04 PM CDTSevere Thunderstorm WarningLSXSaint Francois41 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.